Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 38, NWS Raleigh, NC

August 27, 2008Guilford County, North Carolina

NWS Raleigh, NC issued this tornado warning at Aug 27, 2008, 12:38 PM EDT for Guilford County, North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2008, 12:38 PM EDT (16:38 UTC)
Expired
Aug 27, 2008, 1:25 PM EDT
In force
47 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Guilford County, NC

The radar

The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 1:00 PM EDTTORNADO4 E High Point, NCTROOPER REPORTED TORNADO ON THE GROUND NEAR 2970 RIVER ROAD NEAR JAMESTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 9:16 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.6 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KRAH 271638
TORRAH
NCC081-271730-
/O.NEW.KRAH.TO.W.0038.080827T1638Z-080827T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1238 PM EDT WED AUG 27 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 130 PM EDT

* AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER HIGH POINT...MOVING NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGH POINT...
  JAMESTOWN...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA.

LAT...LON 3617 7974 3591 7988 3591 8004 3599 8004
      3600 8004 3608 8004 3609 8003 3617 8003
      3625 8001
TIME...MOT...LOC 1639Z 199DEG 9KT 3595 7998

$$

BLAES
3 follow-up statements
000 
WWUS52 KRAH 271704
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
104 PM EDT WED AUG 27 2008

NCC081-271730-
/O.CON.KRAH.TO.W.0038.000000T0000Z-080827T1730Z/
GUILFORD NC-
104 PM EDT WED AUG 27 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR WESTERN
GUILFORD COUNTY...

AT 100 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR 
JAMESTOWN...MOVING NORTH AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SUMMERFIELD...
STOKESDALE...LAKE TOWNSEND...GREENSBORO AND COLFAX.

IF YOU ARE AT A SCHOOL, OFFICE OR OTHER LARGE BUILDING...GO QUICKLY
TO AN INTERIOR HALL OR BATHROOM. STAY OUT OF AUDITORIUMS OR
GYMNASIUMS.

LAT...LON 3617 7974 3591 7988 3591 8004 3599 8004
      3600 8004 3608 8004 3609 8003 3617 8003
      3625 8001
TIME...MOT...LOC 1704Z 199DEG 9KT 3601 7995

$$

BLAES
000 
WWUS52 KRAH 271717
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
117 PM EDT WED AUG 27 2008

NCC081-271730-
/O.CON.KRAH.TO.W.0038.000000T0000Z-080827T1730Z/
GUILFORD NC-
117 PM EDT WED AUG 27 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR
NORTHWESTERN GUILFORD COUNTY...

AT 100 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD NEAR 
JAMESTOWN. THIS TORNADO WAS LOCATED 7 MILES SOUTHWEST OF 
GREENSBORO...OR NEAR HIGH POINT...MOVING NORTH AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SUMMERFIELD...
STOKESDALE...LAKE TOWNSEND AND COLFAX.

BASEMENTS OFFER THE BEST PROTECTION. SMALL ROOMS...CLOSETS OR
INTERIOR STAIRWAYS...NEAR THE CENTER OF HOMES AND BUILDINGS...ALSO
OFFER GOOD PROTECTION.

LAT...LON 3617 7974 3602 7984 3601 7996 3603 8000
      3604 8002 3608 8004 3609 8003 3617 8003
      3625 8001
TIME...MOT...LOC 1717Z 199DEG 9KT 3604 7994

$$

BLAES
000 
WWUS52 KRAH 271725
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
125 PM EDT WED AUG 27 2008

NCC081-271735-
/O.CAN.KRAH.TO.W.0038.000000T0000Z-080827T1730Z/
GUILFORD NC-
125 PM EDT WED AUG 27 2008

...THE TORNADO WARNING FOR NORTHWESTERN GUILFORD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA.

LAT...LON 3617 7974 3602 7984 3601 7996 3603 8000
      3604 8002 3608 8004 3609 8003 3617 8003
      3625 8001
TIME...MOT...LOC 1725Z 199DEG 9KT 3606 7993

$$

BLAES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Aug 27, 11:24 AM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 27, 11:24 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1124 AM EDT WED AUG 27 2008

.SYNOPSIS...
ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL PERSIST INTO THIS
EVENING...BRINGING AREAS OF HEAVY RAIN. WITH A MOIST AIR MASS STILL
IN PLACE...THERE REMAINS A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1120 AM WEDNESDAY...

EFFICIENT RAINFALL PRODUCING SHOWERS AND ISOLATED THUNDERSTORMS
CURRENTLY MOVING ACROSS CENTRAL NORTH CAROLINA NORTH OF SURFACE
FRONT THAT EXTENDED ACROSS THE FAR SOUTHERN PART OF THE STATE. 12Z
RAOB ANALYSIS SHOWED AN 850MB FRONT NEAR THE VIRGINIA BORDER...
WITH WEAK DIFFLUENCE AT 250MB. AMPLE MOISTURE NOTED AT 850MB AS
DEW POINTS AT THAT LEVEL WERE IN THE MID TEENS...AND SURFACE DEW
POINTS RANGED FROM NEAR 70 TO THE MID 70S. SOME COCORAHS OBSERVERS
IN THE WESTERN PIEDMONT HAD RAINFALL TOTALS NEAR OR EXCEEDING 4
INCHES. THIS WAS IN BASIC CONCERT WITH WSR-88D RAINFALL ESTIMATES...
AND WITH AT LEAST NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
EXPECTED THIS AFTERNOON IN THE MOIST AIR...A FLASH FLOOD WATCH
WAS ISSUED FOR AREAS THAT HAD THE HEAVIEST RAIN OVER THE LAST 24
HOURS OR SO...THROUGH THIS MORNING. A TORNADO WATCH WAS IN EFFECT
AS WELL...AND WITH VERY LOW LIFTED CONDENSATION LEVELS AND PLENTY
OF LOW-LEVEL HELICITY AS NOTED BY THE KRAX WSR-88D AND SPC TOOLS...
GIVEN GENEROUS LIFT ALONG THE LOW-LEVEL BOUNDARY A QUICK SPINUP
COULD OCCUR. THIS WATCH CONTINUES UNTIL 5 PM THIS AFTERNOON.
OVERNIGHT TONIGHT...WITH THE LOW-LEVEL BOUNDARY CURRENTLY EXPECTED
TO LIFT NORTH...WILL CONTINUE HAVING HIGHEST RAIN CHANCES EARLY
AND TREND CHANCES DOWNWARD AFTER MIDNIGHT. LOW TEMPERATURES
THURSDAY MORNING NOT FAR FROM THOSE OF THIS MORNING.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 330 AM WEDNESDAY...

A MID AND UPPER LEVEL TROUGH LINGERS TO OUR WEST THURSDAY.
TROPICAL AIR MASS BEGINS TO ABATE... BUT THE AMOUNT OF DRYING IS
STILL IN QUESTION. WILL LEAVE THE CURRENT FIFTY PERCENT RAIN
CHANCE ALONE...AND TIP VALUES ONE WAY OR THE OTHER AFTER THE
MORNING MODEL RUNS. THE ABOVE MENTIONED TROUGH PROGRESSES EAST
FRIDAY AND COULD LEAVE AREAS WEST OF HIGHWAY ONE DRY.

AFTERNOON HIGHS MID 80S THURSDAY AND UPPER 80S FRIDAY. FRIDAY
MORNING LOWS SIMILAR TO THE PRIOR NIGHTS WITH LOWS 67 TO 72.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 455 AM WEDNESDAY...

FRIDAY NIGHT THROUGH SUNDAY: WE SHOULD BE IN THE SUBSIDENT REGION
BEHIND A PRIMARY MID LEVEL WAVE -- COMPRISED OF THE REMNANT
CIRCULATION FROM FAY AND AN ELONGATED TROUGH ALOFT UPSTREAM OVER
IOWA AND MISSOURI THIS MORNING -- THAT IS FORECAST TO EXIT THE MID
ATLANTIC COAST FRIDAY NIGHT. THIS SHOULD PUT AN END TO ANY SHOWERS
AND THUNDERSTORMS THAT DEVELOP AHEAD OF THIS FEATURE FRIDAY
AFTERNOON. HOWEVER... A WEAKNESS IN THE SUBTROPICAL RIDGE/WEAK SHEAR
AXIS ALOFT WILL LINGER OVER THE CAROLINAS... WHICH IN CONJUNCTION
WITH DIURNAL HEATING AND A LEESIDE SURFACE TROUGH... SHOULD PROVIDE
FOR A FEW SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON. THIS SHOULD
BE THE WARMEST DAY OF THE PERIOD WITH HIGHS IN THE UPPER 80S TO
AROUND 90.

A SURFACE FRONT IS THEN FORECAST TO MOVE ACROSS OUR REGION LATE
SATURDAY NIGHT INTO SUNDAY. DEPENDING ON THE EXACT TIMING AND
RESULTANT POSITIONING OF THE SURFACE FRONT BY PEAK HEATING SUNDAY
AFTERNOON... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE APT TO DEVELOP
INVOF THE FRONT... WHICH AT THIS TIME IS EXPECTED TO LIE ACROSS OUR
SOUTHERN COUNTIES BY THAT TIME.

SUNDAY NIGHT THROUGH TUESDAY: A 1025 MB SURFACE HIGH IS THEN
FORECAST TO BUILD DOWN THE EAST COAST BENEATH AND AHEAD OF AN
AMPLIFYING MID LEVEL RIDGE FROM THE TN VALLEY TO SOUTHERN CANADA.
THIS WILL PROVIDE FOR DRY AND SOMEWHAT COOLER CONDITIONS ACROSS THE
FORECAST AREA... WITH PERIODS OF MAINLY DIURNAL STRATOCUMULUS
BENEATH A MID LEVEL SUBSIDENCE INVERSION... COURTESY OF MOIST
NORTHEASTERLY FLOW FROM THE ATLANTIC.  -MWS

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
AS OF 1120 AM WEDNESDAY...

SURFACE HIGH PRESSURE CENTERED OVER SOUTHERN QUEBEC WILL CONTINUE TO
EXTEND SOUTHWARD INTO THE MID ATLANTIC STATES... AND RESULT IN
CONTINUED COLD AIR DAMMING AND RESULTANT LIFR TO MVFR CEILINGS AND
MOSTLY MVFR VISIBILITIES ACROSS MOST OF CENTRAL NC THROUGH THE TAF
PERIOD. IN ADDITION...STRONG AND VERY MOIST SOUTHERLY FLOW ABOVE
2000 FEET WILL CONTINUE TO OVERRUN EASTERLY SURFACE WINDS
ASSOCIATED WITH THE SURFACE HIGH...AND RESULT IN NUMEROUS SHOWERS
AND ISOLATED THUNDERSTORMS. THERE MAY BE A BRIEF SCATTERING OF SHOWERS
BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF A
MID LEVEL WAVE THIS AFTERNOON. SOME OF THE STORMS COULD PRODUCE
DAMAGING WINDS AND AN ISOLATED TORNADO OR TWO...MAINLY ALONG AND
SOUTH OF A WARM FRONT THAT IS FORECAST TO RETREAT SLOWLY NORTHWARD
INTO SOUTHERN NC TODAY. CEILINGS WILL ALSO LIKELY RISE TO MVFR OR
PERHAPS EVEN VFR TO THE SOUTH OF THIS BOUNDARY... WHILE IFR/MVFR
CONDITIONS WILL PERSIST TO THE NORTH WHERE THE SATURATED COLD AIR
DAMMING AIRMASS IS APT TO PERSIST. THUS...EXPECT THE BEST CHANCE
OF THUNDERSTORMS AND MVFR OR BETTER CEILINGS AT KFAY THIS
AFTERNOON...FOR EXAMPLE.

LIFR/IFR CEILINGS ARE EXPECTED TO REDEVELOP AT ALL TERMINALS TONIGHT
(OR CONTINUE WHERE THEY NEVER IMPROVE THIS AFTERNOON)...AS
NOCTURNAL COOLING STRENGTHENS THE SATURATED COLD AIR DAMMING
AIRMASS.

LOOKING BEYOND TONIGHT...THURSDAY WILL BE A DAY OF TRANSITION
FROM THE VERY POOR AVIATION CONDITIONS ASSOCIATED WITH THE COLD
AIR DAMMING TO VFR CONDITIONS BY FRIDAY. GENERALLY VFR
CONDITIONS... ASIDE FROM BRIEFLY REDUCED CEILINGS AND VISIBILITIES
IN DIURNAL SHOWERS AND THUNDERSTORMS (MAINLY IN THE EASTERN HALF
OF THE STATE)... ARE THEN EXPECTED THROUGH SUNDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ021>023-038-039-
073>075-083>085.

&&

SYNOPSIS...DJF
NEAR TERM...DJF/RLH
SHORT TERM...RLH
LONG TERM...MWS
AVIATION...DJF/MWS
Hazardous weather outlook, Aug 27, 11:05 AM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1105 AM EDT WED AUG 27 2008

NCZ007>011-024>028-040>043-076>078-086-088-089-281200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-HOKE-
CUMBERLAND-SAMPSON-
1105 AM EDT WED AUG 27 2008

...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN
HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR
DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER REPORTS WILL BE BENEFICIAL. SPOTTERS SHOULD
REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY
TUNED FOR LATER WATCHES AND WARNINGS.

NCZ021>023-038-039-073>075-083>085-281200-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-
ANSON-RICHMOND-SCOTLAND-
1105 AM EDT WED AUG 27 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN
HOUR...WHICH COULD RESULT IN RAPID FLOODING IN AREAS THAT RECEIVED
AN ESTIMATED 3 TO 6 INCHES OF RAIN THROUGH THIS MORNING. LOW LYING
AND URBAN AREAS...AND LOCATIONS WITH POOR DRAINAGE...WILL BE
PARTICULARLY SUSCEPTIBLE TO RAPID FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER REPORTS WILL BE BENEFICIAL. SPOTTERS SHOULD
REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY
TUNED FOR LATER WATCHES AND WARNINGS.

DJF

In the hours before

Special weather statement, Aug 27, 10:17 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1017 AM EDT WED AUG 27 2008

NCZ008-009-026-041-042-077-078-088-089-271515-
CUMBERLAND-FRANKLIN-GRANVILLE-HARNETT-JOHNSTON-SAMPSON-VANCE-WAKE-
WAYNE-
1017 AM EDT WED AUG 27 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE...
VANCE...FRANKLIN...WAKE...JOHNSTON...WAYNE...HARNETT...SAMPSON AND
CUMBERLAND COUNTIES THROUGH 1115 AM EDT...

AT 1017 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM STEM TO
AUTRYVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
OXFORD TO 15 MILES WEST OF CLINTON...MOVING NORTHEAST AT 15 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR OXFORD AROUND 1030 AM EDT...
HENDERSON AROUND 1105 AM EDT...SMITHFIELD AROUND 1110 AM EDT...
LINWOOD AROUND 1115 AM EDT.

GUSTY WINDS OF 30 TO 40 MPH AND AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES
DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD
DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING
AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.

RWH
Local storm report, Aug 27, 11:01 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 AM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     FLASH FLOOD      GREENSBORO              36.08N 79.83W
08/27/2008                   GUILFORD           NC   LAW ENFORCEMENT

            NUMEROUS ROADS ARE FLOODED AND SOME ARE CLOSED IN THE
            CITY OF GREENSBORO. EVACUATIONS HAVE TAKEN PLACE AT THE
            ASHELY CREEK APARTMENT COMPLEX ON PINECROFT ROAD DUE TO
            CONTINUED FLOODING.

&&

JFB
Special weather statement, Aug 27, 11:33 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1133 AM EDT WED AUG 27 2008

NCZ042-043-078-089-271630-
JOHNSTON-SAMPSON-WAYNE-WILSON-
1133 AM EDT WED AUG 27 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WILSON...
JOHNSTON...WAYNE AND SAMPSON COUNTIES THROUGH 1230 PM EDT...

AT 1133 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM SMITHFIELD TO
HOBBTON TO 15 MILES SOUTHWEST OF HOBBTON...OR ALONG A LINE EXTENDING
FROM SMITHFIELD TO 9 MILES NORTH OF CLINTON TO 9 MILES WEST OF
CLINTON...MOVING NORTHEAST AT 15 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR SELMA AROUND 1150 AM EDT...PINE
LEVEL AROUND 1155 AM EDT...MICRO AROUND 1205 PM EDT...GRANTHAM AROUND
1210 PM EDT...PRINCETON AROUND 1215 PM EDT...NAHUNTA AROUND 1230 PM
EDT.

GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES
DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD
DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING
AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.

RWH
Special weather statement, Aug 27, 11:53 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1153 AM EDT WED AUG 27 2008

NCZ026-041-271700-
FRANKLIN-WAKE-
1153 AM EDT WED AUG 27 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS FRANKLIN AND WAKE COUNTIES
THROUGH 100 PM EDT...

AT 1153 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROLESVILLE...OR ABOUT 9 MILES NORTHEAST OF RALEIGH...MOVING NORTHEAST
AT 12 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR ROLESVILLE AROUND 1210 PM
EDT...WAKE FOREST AROUND 1215 PM EDT...YOUNGSVILLE AROUND 1240 PM
EDT. GUSTY WINDS OF 30 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
THUNDERSTORMS.

GIH
Local storm report, Aug 27, 11:55 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1155 AM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      4 NNW LEWISVILLE        36.15N 80.43W
08/27/2008                   FORSYTH            NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORT THAT BEROTH ROAD IN THE LEWISVILLE
            AREA HAS BEEN CLOSED DUE TO HIGH WATER.

&&

SMITH
Special weather statement, Aug 27, 12:30 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1230 PM EDT WED AUG 27 2008

NCZ042-078-089-271730-
JOHNSTON-SAMPSON-WAYNE-
1230 PM EDT WED AUG 27 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...WAYNE AND SAMPSON
COUNTIES THROUGH 130 PM EDT...

AT 1230 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES
SOUTH OF HOBBTON...OR ABOUT OVER CLINTON...MOVING NORTHEAST AT 14
MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR GRANTHAM AROUND 1255 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES
DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD
DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING
AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.

RWH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:27 AM EDTFlash Flood WarningRAHDavidson4 hr
Aug 27, 6:44 AM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 6:49 AM EDTFlash Flood WarningRAHRandolph116 min
Aug 27, 7:24 AM EDTAreal Flood AdvisoryRAHForsyth, Guilford111 min
Aug 27, 7:33 AM EDTFlash Flood WarningRAHGuilford117 min
Aug 27, 7:48 AM EDTTornado WarningRAHHoke27 min
Aug 27, 8:06 AM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more114 min
Aug 27, 9:10 AM EDTTornado WarningRAHCumberland, Sampson20 min
Aug 27, 9:27 AM EDTFlash Flood WarningRAHGuilford2 hr
Aug 27, 9:48 AM EDTTornado WarningRAHHarnett27 min
Aug 27, 10:07 AM EDTAreal Flood AdvisoryRAHDurham, Franklin, Granville, Johnston, Nash, Person and 3 more3 hr
Aug 27, 10:17 AM EDTFlash Flood WarningRAHForsyth103 min
Aug 27, 10:45 AM EDTTornado WarningRAHJohnston, Sampson30 min
Aug 27, 11:00 AM EDTFlash Flood WarningRAHJohnston, Sampson3 hr
Aug 27, 11:01 AM EDTFlash Flood WatchRAHAlamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 5 more13 hr
Aug 27, 11:39 AM EDTFlash Flood WarningRAHGuilford81 min
Aug 27, 12:09 PM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 12:33 PM EDTSevere Thunderstorm WarningRAHSampson42 min
Aug 27, 12:37 PM EDTTornado WarningRAHGuilford, Randolph23 min
Aug 27, 12:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance44 min
Aug 27, 12:50 PM EDTSevere Thunderstorm WarningRAHAlamance25 min
Aug 27, 12:56 PM EDTTornado WarningRAHRandolph34 min
Aug 27, 1:01 PM EDTTornado WarningRAHChatham44 min
Aug 27, 1:03 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford42 min
Aug 27, 1:06 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 1:14 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph46 min
Aug 27, 1:22 PM EDTFlash Flood WarningRAHRandolph113 min
Aug 27, 1:23 PM EDTTornado WarningRAHNash, Wilson37 min
Aug 27, 1:29 PM EDTTornado WarningRAHGuilford, Randolph46 min
Aug 27, 1:41 PM EDTTornado WarningRAHFranklin, Johnston, Nash, Wake34 min
Aug 27, 1:55 PM EDTTornado WarningRAHNash, Wilson35 min
Aug 27, 2:10 PM EDTTornado WarningRAHFranklin, Johnston, Nash, Wake35 min
Aug 27, 2:14 PM EDTTornado WarningRAHSampson31 min
Aug 27, 2:20 PM EDTAreal Flood AdvisoryRAHSampson, Wayne3 hr
Aug 27, 2:31 PM EDTTornado WarningRAHNash27 min
Aug 27, 2:33 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham42 min
Aug 27, 2:38 PM EDTTornado WarningRAHLee37 min
Aug 27, 2:42 PM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 2:43 PM EDTTornado WarningRAHSampson47 min
Aug 27, 2:48 PM EDTTornado WarningRAHHalifax42 min
Aug 27, 2:53 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax112 min
Aug 27, 3:20 PM EDTSevere Thunderstorm WarningRAHHarnett25 min
Aug 27, 3:32 PM EDTAreal Flood AdvisoryRAHHarnett118 min
Aug 27, 3:42 PM EDTTornado WarningRAHDurham27 min
Aug 27, 4:01 PM EDTAreal Flood AdvisoryRAHDurham, Harnett, Johnston, Nash, Wake3 hr
Aug 27, 4:03 PM EDTTornado WarningRAHAlamance, Chatham42 min
Aug 27, 4:23 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Lee, Orange, Randolph2 hr
Aug 27, 4:32 PM EDTFlash Flood WarningRAHChatham3 hr
Aug 27, 4:39 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange51 min
Aug 27, 4:54 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange41 min
Aug 27, 5:08 PM EDTFlash Flood WarningRAHDavidson, Randolph3 hr
Aug 27, 5:19 PM EDTFlash Flood WarningRAHChatham, Orange3 hr
Aug 27, 6:10 PM EDTRiver Flood WarningRAHAlamance14 hr
Aug 27, 6:14 PM EDTRiver Flood WarningRAHChatham27 hr
Aug 27, 6:16 PM EDTFlash Flood WarningRAHHarnett, Lee, Moore3 hr
Aug 27, 6:53 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 7:29 PM EDTFlash Flood WarningRAHChatham3 hr

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.